W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB097902A |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
10/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for implantation into the left hypogastric artery as an extension to a gore® excluder® iliac branch endoprosthesis (ibe) in an endovascular procedure to repair aneurysms.Contralateral access was gained, and it was reported that there was an inability to advance the vbx device delivery catheter (due to excessively tortuous anatomy) through a 12 f gore® dryseal flex introducer sheath.Reportedly, during removal, the vbx device delivery catheter broke at the hub and the stent portion dislodged from the balloon and into the left common iliac artery (lcia).The vbx device stent portion was left in the lcia as endotrash.The patient tolerated the procedure.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The manufacturing records were reviewed and the device lot met all pre-release specifications.Product investigation report conclusion - the reported primary failure mode, related to an inability to advance the catheter to the target lesion, could not be independently confirmed during engineering evaluation due to differences between conditions seen in vivo and those seen in the laboratory.As reported, there was an inability to advance the device due to excessively tortuous anatomy.Therefore, the root cause of the reported primary failure mode can be attributed to the patient condition.The reported secondary failure mode, related to a broken delivery catheter, was confirmed during engineering evaluation.As reported, the delivery catheter broke during removal following the advancement inability, which was noted to have been due to the patient condition.While the cause of the reported broken catheter may be due to forces exhibited on the device during difficulty advancing or removal at the time of the procedure, a relationship between the reported advancement inability due to the patient condition and the catheter breakage could be neither definitively confirmed nor refuted.Therefore, the root cause of the reported secondary failure mode could not be established with the available information.An additional reported failure mode, related to stent dislodgement, was also confirmed during engineering evaluation.While the cause of the stent dislodgement may be due to forces exhibited on the device during difficulty advancing or removal at the time of the procedure, a relationship between the reported advancement inability due to the patient condition and the stent dislodgement could be neither definitively confirmed nor refuted.Additionally, no information was available regarding whether the device was fully introduced out of the sheath before the removal attempt through the sheath.Therefore, the root cause of this additional reported failure mode could not be established with the available information.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.